MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL; INTRAOCULAR LENS
Model Number DAT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the patient experienced poor quality vision.The lens was explanted and replaced with monofocal lens in a secondary procedure.The clinical reason for the explant was possibly combination of hoas (higher order aberrations) and neuroadaptation issues.Additional information was received stating there was no patient harm and patient was not hospitalized as a result of this event.
 
Additional Manufacturer Narrative
The account indicated the use of an unspecified cartridge and handpiece.A viscoelastic was indicated which in not qualified for use with this lens with any qualified lens/cartridge combination.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the 21.5 diopter, (1.5 extended depth of focus) lens was replaced with a non-company, 21.0 diopter, monofocal lens model.The product was not available for evaluation.Additional information was provided that the clinical reason for the exchange was, "possibly combination of hoas and neuroadaptation issues." no additional information has been provided at this time.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16910296
Report Number1119421-2023-00876
Device Sequence Number18005055
Product Code POE
UDI-Device Identifier00380652424660
UDI-Public00380652424660
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2026
Device Model NumberDAT015
Device Lot Number15244375
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANIKAVISC.; ORA SYSTEM.; UNSPECIFIED HANDPIECE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale